Impaired kidney function with MTX and Humira

Options
Marionphil
Marionphil Member Posts: 3
edited 4. May 2014, 12:22 in Living with Arthritis archive
Hi

I've not posted for a long time, although have been checking the Forum every few months..

I've been more or less symptom free since starting Humira 3 years ago (taken with Methotrex) but my recent bloods showed abnormal kidney function (eGFR of 52 (ie low) and serum creatinine of 98 (ie high). I have had to stop both drugs for the time being and will be having repeat blood tests next week.

Has anyone else experienced of kidney problems whilst on these drugs??

BW

Marion

Comments

  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Options
    No, I haven't, but it's good that this has been spotted (the monitoring may be a chore but this proves it's necessary) and the drugs stopped for the time being. These meds are complicated in what they may or may not do and the troubles the may or may not cause; I too am on injected meth and humira and can't praise them low enough. :wink: I hope your kidneys sort themselves out soon so you can resume the meds but be prepared for a change, OK? DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • barbara12
    barbara12 Member Posts: 21,281
    edited 30. Nov -1, 00:00
    Options
    Hello Marion
    Sorry I cant help Im not on those meds but I do have kidney probs due to they think antiinflams...so I am glad they have picked upon before anymore damage is done,maybe they will let you go back on when things settle down, its such a shame when things were going well for you.
    Love
    Barbara
  • Marionphil
    Marionphil Member Posts: 3
    edited 30. Nov -1, 00:00
    Options
    Thanks DD and Barbara

    I'm gutted really - the Humira has enabled me to live a more or less normal life for 3 years.. I'm wondering what the future holds now!!!

    I will just have to be patient and see what the blood test next Wednesday shows. Drat!

    In retrospect, I have had cramps in my legs at night for several weeks, which I had assumed was a side effect of the Humira, but now I understand that cramp is/can be a sign of kidney problems..

    BW

    Marion
  • Starburst
    Starburst Member Posts: 2,546
    edited 30. Nov -1, 00:00
    Options
    Sorry to hear this, Marion. I am on both - although Humira is very new to me - and I have not heard of this. However, I was just reading this morning in the NRAS magazine that people with RA are a higher risk of kidney problems than people without RA.

    I hope things get sorted for you quickly.